Pulmonary Fibrosis News Forums Forums Treatments and Science Ofev (Nintedanib) Hair thinning: a side effect of Ofev?

  • anne-philiben

    Member
    October 29, 2020 at 5:55 pm

    I noticed that my hair started thinning while I was taking OFEV. It has been two years (almost to the week) that I stopped taking OFEV and the hair loss has stopped.  I was really sick and tired of the broken hairs being all over the place. Glad it quit.

  • ron-leeaspenwebs-com

    Member
    October 29, 2020 at 7:20 pm

    I experienced hair loss while taking Ofev.

    I was on Ofev for about 6 months when multiple side effects showed up. I was willing to tough it out but my pulmonologist said no.

    I am male, and have a healthy amount of hair. My hair is straight. No one in my family has suffered baldness going back to both grandparents.

    I first noticed the hair loss while combing my hair. It started a couple of months after I started taking Ofev. It quickly escalated to where my comb gathered alarming amounts. I never saw any hair on my pillows or shirts.

    I started researching hair loss products like Rogain and quickly realized that the active ingredient in most products was minoxidil. The prices varied. I ended up getting Equate Minoxidil Hair Regrowth Treatment for Men at Walmart. It definitely helped.

    At that time my scalp was beginning to show thru the thinning hair around the crown area. Minoxidil stopped the hair loss. About this time I stopped the Ofev. I got sloppy about applying the minoxidil on a regular schedule after about two weeks. I never finished the full treatment regimen of minoxidil.

    Today all of my hair is back and all is well. It’s been around two years since I stopped Ofev and Minoxidil treatments. I would say it took about a year to regain all of my hair.

    Ron

  • tony-hernandez

    Member
    April 18, 2023 at 6:02 pm

    Greetings.   My IPF diagnosis was five years ago and the OFEV treatment started about four years ago.  I am under care, medical visits CTScans, other studies with the Veterans Affairs.  My father had lost much of his hair at 20 and his father was quite bald, too.  Mother’s side keeps it.  I always had a slight receding hairline.   Perhaps during the past four or six months, the thinning is more serious.   I have always found lots of loose hair on my hair brush, but never shows on my pillow.  Shampooing is 5 out of 7 days because of oiliness and itching and now because the darn CPAP really messes my hair at night.

    I just discovered the forum attention to hair thinning and possible side effects from use of OFEV.  I guess I should read the written material that comes in the Rx  box.  I have been very successful at combing-over and kept my Frankie Avalon look about me for many years but in 2023 that tactic is failing.

    I will bring up the subject with my Pulmonologist at the next appointment date… and google “biotin” for sure.

Page 2 of 2

Log in to reply.